MAUDE Adverse Event Report: SYNTHES BRANDYWINE LARGE EX-FIX ROD ATTCHMT/MULTIPIN CLAMP/MR-CONDITIONAL; APPLIANCE,FIXATION,NAIL

SYNTHES BRANDYWINE LARGE EX-FIX ROD ATTCHMT/MULTIPIN CLAMP/MR-CONDITIONAL; APPLIANCE,FIXATION,NAIL
Catalog Number 390.003
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional device product code used lxt.Event occurred during the surgery, device was not implanted/explanted.Possible lot # of the concomitant device is h043.Device history records review was completed for part# 390.003, lot# 9919555.Manufacturing location: (b)(4), manufacturing date: oct 05, 2015.No non conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent surgery on (b)(6) 2017 for the placement of an external fixator for a tibial plateau fracture, unknown side.As the surgeon was building the frame around the patient¿s leg, one of the clamps that had been placed on the rod was unable to be loosened for repositioning.It was described as seized onto the rod.As a result, the surgeon had to replace both the bar and the clamp.There was a reported several minute delay while swapping out the devices.The remainder of the surgery was uneventful and the patient was reported as stable.Concomitant device: large ex-fix 11mm crbn fbr rod 350mm / mr-conditional (part #394.86, lot #unknown, quantity 1).This report is for one (1) large ex-fix rod attachment/multi pin clamp/mr-conditional.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was performed on the returned subject device.The following complaint device was received by customer quality (cq): large ex-fix rod attchmt/multipin clamp/mr-conditional (part/lot/mfg date: 390.003/9919555/05oct2015).Please note the following device was also returned: one large ex-fix 11mm crbn fbr rod 350mm / mr-conditional (part/lot: 394.86/h043).No issues were noted with the instrument(s) and no allegations were made against them therefore no further investigation is required.A visual inspection, functional test and device history review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is confirmed.The returned instrument is part of the large and medium external fixators system.It allows modulatory in all three planes.The clamp attaches to a carbon fiber rod to aid in the stability of the construct per relevant technique guide.The returned construct was received attached to the rod and could not be removed from the rod.No sign of damaged can be seen during visual inspection.The balance of the device is in fair condition.The complaint condition can be replicated as the instrument is unable to be removed from the rod as intended.Relevant drawings for the device were reviewed.No drawing issues or discrepancies were noted.The design is adequate for its intended use and did not contribute to this complaint condition.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.A definite root cause could not be determined; however, the complaint condition could be attributed to the rod clamp bolt becoming cross threaded when tightening down on the rod preventing the devices from separating.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE EX-FIX ROD ATTCHMT/MULTIPIN CLAMP/MR-CONDITIONAL
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6456695
Report Number2530088-2017-10084
Device Sequence Number16362369
Product Code KTT
UDI-Device Identifier10886982197801
UDI-Public(01)10886982197801(10)9919555
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number390.003
Device Lot Number9919555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2017
Supplement Report FDA Received Date04/25/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART #394.86, LOT #UNKNOWN, QUANTITY 1